Alert archive / Virginia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 148, NWS Blacksburg, VA

August 6, 2018Floyd County, Franklin County, Patrick County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 6, 2018, 3:53 PM EDT for Floyd County, Franklin County, Patrick County, Virginia. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2018, 3:53 PM EDT (19:53 UTC)
Expired
Aug 6, 2018, 5:00 PM EDT
In force
67 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Floyd County, VA, Franklin County, VA, Patrick County, VA

The radar

The Roanoke radar (KFCX), 18 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 3:55 PM EDTHAIL 0.53 N Mabry Mill, VACHATEAU MORRISETTE WINERY ESTIMATED HAIL ABOUT THE SIZE OF A DIME. TIME ESTIMATED FROM RADAR.
Aug 6, 4:00 PM EDTHAIL 15 S Floyd, VADIME TO QUARTER SIZE HAIL NEAR THE TUGGLE GAP ENTRANCE TO THE BLUE RIDGE PARKWAY. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2018-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2018-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

210 
WUUS51 KRNK 061953
SVRRNK
VAC063-067-141-062100-
/O.NEW.KRNK.SV.W.0148.180806T1953Z-180806T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
353 PM EDT MON AUG 6 2018

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Floyd County in southwestern Virginia...
  West central Franklin County in west central Virginia...
  North central Patrick County in southwestern Virginia...

* Until 500 PM EDT

* At 352 PM EDT, a severe thunderstorm was located near Rocky Knob
  Summit, moving northeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Floyd...
  Willis...
  Woolwine...
  Terrys Fork...
  and Endicott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3671 8041 3679 8053 3680 8054 3702 8037
      3702 8035 3707 8029 3693 8006
TIME...MOT...LOC 1952Z 218DEG 10KT 3681 8040 

HAIL...1.00IN
WIND...60MPH
 
$$

Loconto
2 follow-up statements
479 
WWUS51 KRNK 062013
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
413 PM EDT MON AUG 6 2018

VAC063-067-141-062100-
/O.CON.KRNK.SV.W.0148.000000T0000Z-180806T2100Z/
Floyd VA-Franklin VA-Patrick VA-
413 PM EDT MON AUG 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR
CENTRAL FLOYD...WEST CENTRAL FRANKLIN AND NORTH CENTRAL PATRICK
COUNTIES...

At 413 PM EDT, a severe thunderstorm was located over Rocky Knob
Summit, moving northeast at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Floyd...
Endicott...
Rocky Knob Recreation Area...
Mabry Mill...
and Rocky Knob Summit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3673 8043 3680 8048 3684 8047 3699 8037
      3701 8033 3704 8024 3693 8006 3679 8029
TIME...MOT...LOC 2013Z 220DEG 9KT 3684 8036 

HAIL...1.00IN
WIND...60MPH
 
$$

Loconto
746 
WWUS51 KRNK 062053
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
453 PM EDT MON AUG 6 2018

VAC063-067-141-062102-
/O.EXP.KRNK.SV.W.0148.000000T0000Z-180806T2100Z/
Floyd VA-Franklin VA-Patrick VA-
453 PM EDT MON AUG 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR 
CENTRAL FLOYD...WEST CENTRAL FRANKLIN AND NORTH CENTRAL PATRICK
COUNTIES WILL EXPIRE AT 500 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will 
be allowed to expire.  However heavy rain remains possible in this 
area from lingering showers and thunderstorms. The potential for 
severe thunderstorms has shifted further east at this time.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3673 8043 3680 8048 3684 8047 3699 8037
      3701 8033 3704 8024 3693 8006 3679 8029
TIME...MOT...LOC 2052Z 218DEG 10KT 3692 8029 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:46 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Aug 6, 2:46 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
246 PM EDT Mon Aug 6 2018

.SYNOPSIS...
High pressure was centered over the southeastern United States
providing typical summer weather conditions with a daily threat
for mainly afternoon and evening thunderstorms and near
seasonal temperatures. A weak cold front will approach from the
west Wednesday bringing a better chances for organized storms
to the region.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 245 PM EDT Sunday...

An upper level low off the Virginia coast will provides
subsidence to areas east of the Blue Ridge, primarily north of
Mount Airy to Danville, keeping dry conditions through Tuesday
afternoon. As deep westerly flow subsides while the low move
further offshore late tomorrow afternoon, a lee trough and
diurnal heating will generate scattered showers and
thunderstorms into the evening. Other than a few thunderstorms
tomorrow afternoon, the only weather hazards for the foothills
and piedmont counties will be patchy dense fog along the rivers
in the morning and warm humid conditions with heat indices in
the mid to upper 90s in the afternoon.

The mountains will have a better chance to see showers this
evening and again tomorrow afternoon. A stationary upper level
ridge, situated over the southeastern Gulf states, has stretched
northward into the southern Ohio Valley today. The outer ring
of this ridge sits over southwest Virginia (Bluefield) to the
northwest North Carolina mountains/foothills. A weak wave with a
cluster of storms will track across this area this afternoon
then dives south into western North Carolina late this afternoon
and evening. Any orographical showers across the rest of the
mountains will fade with lose of heating this evening. Models
are not showing any waves coming around the ridge overnight,
therefore lowered PoPs across the area after midnight. Storms
this afternoon/evening are capable of producing heavy downpours
which could lead to localized flooding. There is also a threat
that any storms forming this afternoon could also produce wet
microburst. The threat level for flooding or severe weather is
low, but not zero. Patchy dense fog is likely along the rivers
of the Greenbrier and New River Valleys and also in area that
see rain today.

The southeast Gulf coast ridge remains stationary tomorrow but
becomes flat across the southern Ohio Valley into Virginia.
There does not appear to be any waves coming across the
mountains tomorrow, however moisture and instabilities increase
as a cold front approaches the region. With an uptick in
ingredients for storms Tuesday afternoon, more areal coverage of
showers and thunderstorm are expected west of the Blue Ridge.
Storms will likely track west to east and again have the
capability to produce heavy downpours and/or wet microbursts.

Temperatures will be a few degrees above normal tonight into
Tuesday. Overnight lows will remain muggy from the 60s west of
the Blue Ridge to the low 70s east. Highs across the mountains
will warm into the 80s with low 90s east.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
As of 150 PM EDT Monday...

500 MB heights begin to lower on Wednesday with a short wave
reaching the area late in the day. Will be well into the right
rear quadrant of a 60 knot upper jet by that time. A bulk of the
lift will be offshore by late Thursday. Consensus of guidance
does not show much change in temperatures but surface dew points
will be dropping for Thursday.

850MB winds are out of the west even ahead of the front which
will result in the better coverage of showers and thunderstorms
over the mountains. Significant differences in the GFS and
particularly the NAM are suggesting a pre-frontal line of
showers and thunderstorms that crosses the mountains and
foothills and will be east of Lynchburg and Danville by evening,
but showed significant difference in the amount of placement of
low level moisture behind the front on Thursday. Threat for
severe thunderstorms is marginal based on expected instability
and shear but probability of heavy rain remains due to
precipitable water values again approaching two inches.

Confidence was average for all elements, with the exception of
clouds and temperatures on Thursday which is below average.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 155 PM EDT Monday...

Synoptic scale pattern becomes more amplified by Saturday with
a closed upper low forming somewhere in the vicinity of the Ohio
Valley by the end of the weekend. This puts the Mid Atlantic
region in southwest flow Saturday through Monday with short wave
energy coming through the base of the trough into the area on
Saturday. No big deviations planned from the blended guidance.
Temperatures will be near to slightly above normal this time
frame.

Confidence was average for all elements Friday and below
average on Saturday through Monday.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
As of 130 PM EDT Monday...

Generally VFR through the 24 hour TAF period, with the
following two exceptions...

Daytime heating and cloud buildups over the mountains will
result in widely scattered SHRA/TSRA from 18Z/2PM-00Z/8PM.

Development of mountain/river valley fog between 06Z/2AM-
daybreak along the rivers with high probability of LIFR at KLWB
and KBCB. Elsewhere fog expected to be patchy ground fog.

Winds through the period generally light and variable except
for outflow near shra/tsra.

Extended...

Summer pattern will feature mainly VFR. Any sub-VFR will be
associated with scattered mainly afternoon and evening shra/tsra
and development of early morning fog/stratus in the mountain
valleys...all of which are temporary.

Best coverage of storms will occur mid-week (Wednesday)
associated with an upper level trof and weak surface cold front.
The fog/stratus should be limited to pre-dawn hours and
confined mainly to the mountain river valleys with impacts to
KBCB/KLWB.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...RCS
Hazardous weather outlook, Aug 6, 4:39 AM EDT, 11 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
439 AM EDT Mon Aug 6 2018

VAZ007-010>014-016>020-022>024-032>035-043>047-058-059-WVZ042>044-
507-508-070845-
Tazewell-Bland-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-
Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
439 AM EDT Mon Aug 6 2018

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia, west central Virginia and
southeast West Virginia.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A weather disturbance is expected to move east through the area on
Wednesday. Scattered showers and thunderstorms are expected to
develop in advance of this system. Some of the strongest storms may
produce locally damaging winds. The greatest potential for severe
weather on Wednesday will be during the afternoon and evening hours,
mainly along and north of Highway 460.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>006-018>020-VAZ009-015-070845-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Smyth-Grayson-
439 AM EDT Mon Aug 6 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina and southwest Virginia.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Wert

In the hours before

Special weather statement, Aug 6, 3:05 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
305 PM EDT MON AUG 6 2018

VAZ013-014-062000-
Pulaski-Montgomery-
305 PM EDT MON AUG 6 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
PULASKI AND SOUTHWESTERN MONTGOMERY COUNTIES AND THE CITY OF
RADFORD...

Until 400 PM EDT.

At 305 PM EDT, strong thunderstorms were clustered over Dublin,
moving east at 15 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
Radford...
Pulaski...
Dublin...
Prices Fork...
and Claytor Dam.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If you are on or near Claytor Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

LAT...LON 3717 8082 3718 8080 3721 8073 3722 8047
      3699 8050 3701 8052 3700 8052 3699 8054
      3696 8057 3700 8085
TIME...MOT...LOC 1905Z 273DEG 11KT 3711 8073

Loconto
Special weather statement, Aug 6, 3:11 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
311 PM EDT MON AUG 6 2018

NCZ018-062000-
Watauga-
311 PM EDT MON AUG 6 2018

...A STRONG THUNDERSTORM WILL AFFECT
WATAUGA COUNTY...

Until 400 PM EDT.

At 311 PM EDT, a strong thunderstorm was located over Boone, moving
southeast at 5 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Boone...
Blowing Rock...
Foscoe...
Deep Gap...
and Todd.

This includes The following Location Appalachian State University.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3620 8183 3634 8168 3628 8157 3627 8157
      3628 8156 3623 8147 3620 8146 3614 8150
      3612 8154 3612 8175
TIME...MOT...LOC 1911Z 313DEG 6KT 3623 8170

Loconto
Special weather statement, Aug 6, 3:21 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
321 PM EDT MON AUG 6 2018

VAZ032-062000-
Patrick-
321 PM EDT MON AUG 6 2018

...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL PATRICK COUNTY...

Until 400 PM EDT.

At 321 PM EDT, a strong thunderstorm was located near Meadows Of Dan.
the storm is nearly stationary.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Stuart...
Meadows Of Dan...
Buffalo Ridge...
and Patrick Springs.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3664 8051 3666 8051 3665 8049 3666 8049
      3668 8046 3670 8045 3671 8046 3674 8046
      3675 8045 3674 8040 3677 8039 3676 8020
      3656 8022
TIME...MOT...LOC 1921Z 277DEG 4KT 3668 8042

Loconto
Local storm report, Aug 6, 3:26 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
326 PM EDT MON AUG 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             2 NNW BOONE             36.23N 81.68W
08/06/2018  E0.50 INCH       WATAUGA            NC   TRAINED SPOTTER

            PEA TO DIME SIZED HAIL

&&

LOCONTO
Special weather statement, Aug 6, 3:29 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
329 PM EDT MON AUG 6 2018

VAZ010-011-013-WVZ042-062015-
Giles-Pulaski-Bland-Mercer-
329 PM EDT MON AUG 6 2018

...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN PULASKI...SOUTHWESTERN GILES...NORTHEASTERN BLAND AND
SOUTHEASTERN MERCER COUNTIES...

Until 415 PM EDT.

At 329 PM EDT, a strong thunderstorm was located over Chapel, moving
southeast at 5 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Pearisburg...
Narrows...
Poplar Hill...
Oakvale...
and Glen Lyn.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3730 8109 3742 8091 3726 8061 3706 8084
TIME...MOT...LOC 1929Z 312DEG 6KT 3729 8091

Loconto
Special weather statement, Aug 6, 3:46 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
346 PM EDT MON AUG 6 2018

VAZ017-032-062030-
Patrick-Floyd-
346 PM EDT MON AUG 6 2018

...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL FLOYD AND NORTH CENTRAL PATRICK COUNTIES...

Until 430 PM EDT.

At 345 PM EDT, a strong thunderstorm was located near Mabry Mill,
moving northeast at 10 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Floyd...
Willis...
Meadows Of Dan...
Mabry Mill...
and Rocky Knob Recreation Area.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3677 8051 3682 8055 3701 8040 3702 8038
      3702 8036 3693 8019 3691 8020 3669 8039
TIME...MOT...LOC 1945Z 218DEG 10KT 3681 8042

Loconto

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:12 PM EDTSpecial Weather StatementRNKGrayson, City of Galax33 min
Aug 6, 3:05 PM EDTSpecial Weather StatementRNKPulaski, City of Radford55 min
Aug 6, 3:21 PM EDTSpecial Weather StatementRNKPatrick39 min
Aug 6, 3:29 PM EDTSpecial Weather StatementRNKGiles46 min
Aug 6, 3:46 PM EDTSpecial Weather StatementRNKFloyd44 min
Aug 6, 4:20 PM EDTSpecial Weather StatementRNKSmyth40 min
Aug 6, 4:57 PM EDTSpecial Weather StatementRNKAlleghany, Botetourt, Craig, Roanoke, City of Covington, City of Roanoke and 1 more63 min
Aug 6, 5:00 PM EDTSpecial Weather StatementRNKFranklin60 min
Aug 6, 5:50 PM EDTSpecial Weather StatementRNKCity of Danville55 min
Aug 6, 7:42 PM EDTSpecial Weather StatementRNKBland48 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.